© Q.Wu and Y. Jiang. 2009
Received: 4 June 2009
Accepted: 18 November 2009
Published: 19 November 2009
We study almost sure convergence for -mixing sequences of random variables. Many of the previous results are our special cases. For example, the authors extend and improve the corresponding results of Chen et al. (1996) and Wu and Jiang (2008). We extend the classical Jamison convergence theorem and the Marcinkiewicz strong law of large numbers for independent sequences of random variables to -mixing sequences of random variables without necessarily adding any extra conditions.
1. Introduction and Lemmas
Lemma 1.2 (see [7, Theorem ]).
Lemma 1.3 (see [11, Lemma ]).
2. Main Results and the Proof
Jamison et al.  proved the following result. Suppose that are i.i.d. random variables with . Denote , that is, the number of subscripts such that . If , then a.s. Chen et al.  extended the Jamison Theorem and obtained the following result. Suppose that are i.i.d. random variables with for some . If , then a.s.
The main purpose of this paper is to study the strong limit theorems for weighted sums of -mixing random variables sequences and try to obtain some new results. We establish weighted partial sums and weighted product sums strong convergence theorems. Our results in this paper extend and improve the corresponding results of Chen et al. , Wu and Jiang , the classical Jamison convergence theorem, and the Marcinkiewicz strong law of large numbers for independent sequences of random variables to -mixing sequences of random variables.
Then (2.6) holds.
Let be i.i.d. random variables, and in Corollary 2.3, then Corollary 2.3 is the well-known Jamison convergence theorem. Thus, our Theorem 2.2 and Corollary 2.3 generalize and improve the Jamison convergence theorem from the i.i.d. case to -mixing sequence. In addition, by Theorems and in Chen et al.  are special situation of Corollary 2.3.
In particular, taking , the above formula is the well-known Marcinkiewicz strong law of large numbers. Thus, our Theorem 2.5 and Corollary 2.6 generalize and improve the Marcinkiewicz strong law of large numbers from the i.i.d. case to -mixing sequence. In addition, by Theorem in Wu and Jiang  is a special case of Corollary 2.6.
Proof of Theorem 2.1.
from the Kronecker lemma. Combining (2.15)–(2.19), (2.4) holds. This completes the proof of Theorem 2.1.
Proof of Theorem 2.2.
Then combining (2.2) and the Borel-Cantelli lemma, (2.23) holds. This completes the proof of Theorem 2.2.
Proof of Corollary 2.3.
That is,(2.1) holds.
That is, (2.2) holds.
That is, (2.3) holds. This completes proof of Corollary 2.3.
Proof of Theorem 2.5.
Hence, combining (2.39), (2.37) holds. This completes the proof of Theorem 2.5.
Proof of Corollary 2.6.
The authors are very grateful to the referees and the editors for their valuable comments and some helpful suggestions that improved the clarity and readability of the paper. This work was supported by the National Natural Science Foundation of China (10661006), the Support Program of the New Century Guangxi China Ten-hundred-thousand Talents Project (2005214), and the Guangxi, China Science Foundation (0991081).
- Bradley RC: On the spectral density and asymptotic normality of weakly dependent random fields. Journal of Theoretical Probability 1992,5(2):355–373. 10.1007/BF01046741MathSciNetView ArticleMATHGoogle Scholar
- Bryc W, Smoleński W: Moment conditions for almost sure convergence of weakly correlated random variables. Proceedings of the American Mathematical Society 1993,119(2):629–635. 10.1090/S0002-9939-1993-1149969-7MathSciNetView ArticleMATHGoogle Scholar
- Goldie CM, Greenwood PE: Variance of set-indexed sums of mixing random variables and weak convergence of set-indexed processes. The Annals of Probability 1986,14(3):817–839. 10.1214/aop/1176992440MathSciNetView ArticleMATHGoogle Scholar
- Yang SC: Some moment inequalities for partial sums of random variables and their application. Chinese Science Bulletin 1998,43(17):1823–1826.MathSciNetView ArticleGoogle Scholar
- Wu QY: Some convergence properties for -mixing sequences. Journal of Engineering Mathematics 2001,18(3):58–64.MathSciNetMATHGoogle Scholar
- Wu QY: Convergence for weighted sums of -mixing random sequences. Mathematica Applicata 2002,15(1):1–4.MathSciNetMATHGoogle Scholar
- Wu QY, Jiang YY: Some strong limit theorems for -mixing sequences of random variables. Statistics & Probability Letters 2008,78(8):1017–1023. 10.1016/j.spl.2007.09.061MathSciNetView ArticleMATHGoogle Scholar
- Peligrad M, Gut A: Almost-sure results for a class of dependent random variables. Journal of Theoretical Probability 1999,12(1):87–104. 10.1023/A:1021744626773MathSciNetView ArticleMATHGoogle Scholar
- Gan SX: Almost sure convergence for -mixing random variable sequences. Statistics & Probability Letters 2004,67(4):289–298. 10.1016/j.spl.2003.12.011MathSciNetView ArticleMATHGoogle Scholar
- Utev S, Peligrad M: Maximal inequalities and an invariance principle for a class of weakly dependent random variables. Journal of Theoretical Probability 2003,16(1):101–115. 10.1023/A:1022278404634MathSciNetView ArticleMATHGoogle Scholar
- Wang YB, Yang Y, Zhou HY: A random functional central limit theorem for processes of product sums of linear processes generated by martingale differences. Chinese Annals of Mathematics B 2003,24(4):449–456. 10.1142/S025295990300044XMathSciNetView ArticleMATHGoogle Scholar
- Jamison B, Orey S, Pruitt W: Convergence of weighted averages of independent random variables. Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete 1965, 4: 40–44. 10.1007/BF00535481MathSciNetView ArticleMATHGoogle Scholar
- Chen XR, Zhu L-C, Fang K-T: Almost sure convergence of weighted sums. Statistica Sinica 1996,6(2):499–507.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.